MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-144
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding patient factors involving a metal head was reported.Material analysis of the returned device confirmed corrosion but the reported event could not be confirmed.Method & results: product evaluation and results: visual inspection of the returned device was performed as part of mar dated 25 july, 2019 and noted the following: damage consistent with in service use was observed on the articulating surface of the head.Images were taken of the inner taper of the head where debris was observed and collected on an sem stub.Damage present on the surface of the taper is consistent with interaction between the head and trunnion.Material analysis of the returned device noted the following: eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: a surgical pathology report describes synovitis and gross examination only of explanted components.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays and operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Rep reported there were three gelatinous masses on the patient's hip which extended down to the stem (not reported as pseudotumor).Fluid could not be extracted from the masses pre-revision, tissue was sent to be examined.No black tissue was noted in the patient's joint.No black material/ corrosion was noted at the head/ trunnion interface.No trunnion wear was noted.Patient factor: lymphoma within the past year.Patient's femoral head and liner were revised to a v40 +4 sleeve, 44 biolox head, and the same catalog number liner (different lot).Update 27 august, 2019: material analysis noted the following: eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9108973
Report Number0002249697-2019-03296
Device Sequence Number1984162
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number6260-9-144
Device Lot NumberWL17V8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight84